Alert archive / Ohio / Small Craft Advisories in 2012
Small Craft Advisory 55, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Aug 17, 2012, 3:37 AM EDT. It took effect at Aug 17, 2012, 4:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2012, 3:37 AM EDT (07:37 UTC)
- In effect from
- Aug 17, 2012, 4:00 AM EDT
- Expired
- Aug 17, 2012, 3:16 PM EDT
- In force
- 11 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
728 WHUS71 KCLE 170737 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 337 AM EDT FRI AUG 17 2012 LEZ145>149-171545- /O.NEW.KCLE.SC.Y.0055.120817T0800Z-120817T2000Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 337 AM EDT FRI AUG 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WINDS AND WAVES: SOUTHWEST WINDS 15 TO 20 KNOTS WILL TURN NORTHWEST BEHIND A COLD FRONT EARLY TODAY. THIS WILL SUPPORT WAVES BUILDING TO 3 TO 5 FEET ON THE LAKE THROUGH MID AFTERNOON. WINDS AND WAVES WILL DECREASE LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
2 follow-up statements
337 WHUS71 KCLE 171319 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 919 AM EDT FRI AUG 17 2012 LEZ145>149-172000- /O.CON.KCLE.SC.Y.0055.000000T0000Z-120817T2000Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 919 AM EDT FRI AUG 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WINDS AND WAVES: NORTHWEST WINDS OF 10 TO 20 KNOTS WILL DIMINISH TO 10 TO 15 KNOTS FOR TONIGHT. WAVES OF 3 TO 5 FEET ARE EXPECTED TO SUBSIDE TO 2 TO 4 FEET BY LATE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
895 WHUS71 KCLE 171916 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 316 PM EDT FRI AUG 17 2012 LEZ145>149-172030- /O.CAN.KCLE.SC.Y.0055.000000T0000Z-120817T2000Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 316 PM EDT FRI AUG 17 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DIMINISHED BELOW SMALL CRAFT CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 17, 3:34 AM EDT, 3 minutes earlier.
Area forecast discussion, Aug 17, 3:34 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
334 AM EDT FRI AUG 17 2012
.SYNOPSIS...
A COLD FRONT WILL PUSH SOUTHEAST ACROSS THE AREA TODAY. HIGH
PRESSURE WILL MOVE OVER THE AREA ON SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT IS JUST NW OF THE AREA. BAND OF SCATTERED RAIN SHOWERS
HAS DEVELOPED AHEAD OF THE FRONT. EXPECT BOTH THE FRONT AND THE
SCATTERED SHOWERS TO PUSH SE OF THE AREA BY THIS AFTERNOON. LARGE
MCC MOVING SOUTHEAST ACROSS THE TENNESSEE VALLEY HAS CUT OFF THE
FLOW OF MOISTURE TO THE FRONT SO RAINFALL WILL BE MUCH LESS THAN
MODELS WERE ORIGINALLY FORECASTING. BY THIS EVENING 850 TEMPS DIP
TO 8C SO EXPECT LAKE EFFECT CLOUDS TO DEVELOP.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
MODELS CONTINUE IN GOOD AGREEMENT MOVING LARGE AREA OF HIGH PRESSURE
EAST OVER THE AREA ON SATURDAY. AT THE UPPER LEVELS LONG WAVE
TROUGH DIGS OVER THE GREAT LAKES AND REMAINS NEARLY STATIONARY
THROUGH PERIOD. CONDITIONS SHOULD REMAIN RELATIVELY DRY WITH TEMPS
ACTUALLY BELOW NORMAL.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
NO BIG CHANGE FROM PREVIOUS FORECASTS. MODELS SHOW MODERATING
TEMPERATURES AS AN UPPER TROF PULLS EAST AND HEIGHTS RISE ACROSS THE
LOWER GREAT LAKES AND OHIO VALLEY. AT THE SURFACE...HIGH PRESSURE
WILL CONTINUE ACROSS THE AREA...SHIFTING EAST LATE IN THE PERIOD BUT
CONTINUING TO INFLUENCE THE AREA. WILL HAVE HIGHS RISING THROUGH
THE 70S TO THE LOWER 80S BY THURSDAY. PRECIP CHANCES MOSTLY SLIGHT
CHANCES TO NIL.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
COLD FRONT MOVING INTO THE NORTHWEST CORNER OF OHIO THIS HOUR WITH
LIGHT RAIN SHOWERS IN VICINITY OF THE BOUNDARY. NOT COMPLETELY OUT
OF THE QUESTION TO GET THUNDER TO DEVELOP OVERNIGHT WITH THE FRONT
ACROSS THE REGION BUT FOR NOW WILL LEAVE OUT. CONDITIONS ARE VFR
ON THE EAST SIDE OF THE FRONT WITH PATCHY MVFR VISIBILITIES AND
CIGS IN LIGHT RAIN BEHIND. FRIDAY EXPECT MVFR CONDITIONS ACROSS
MUCH OF THE AREA IMPROVING TO VFR DURING THE LATE MORNING AND
EARLY AFTERNOON FROM THE WEST.
.OUTLOOK...VFR EXCEPT FOR A CHANCE OF MVFR CEILINGS EXTREME
NE OH/NW PA MONDAY AND TUESDAY MORNING.
&&
.MARINE...
WILL GO WITH A SMALL CRAFT ADVISORY FOR TODAY. COLD FRONT IS NOW
MOVING ACROSS THE LAKE WITH 15 TO 20 KNOT WINDS AHEAD OF THE
BOUNDARY...GUSTING INTO THE 20S. BEHIND THE FRONT WINDS TURN
NORTHWEST WHICH WILL BRING THE HIGHEST WAVES ONTO THE SOUGH SHORE OF
THE LAKE. CURRENTLY BUOYS ARE REPORTING 3 FOOT WAVES AND WOULD
EXPECT A CONTINUED BUILD THROUGH LATE MORNING BEFORE BEGINNING TO
DROP BACK AS WINDS DIMINISH. BROAD HIGH PRESSURE WILL BUILD IN
SATURDAY AND CONTINUE TO AFFECT THE LAKE THROUGH THE REMAINDER OF
THE FORECAST.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
LEZ145>149.
&&
SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...DJB
LONG TERM...TK
AVIATION...TK
MARINE...TKHazardous weather outlook, Aug 16, 11:33 PM EDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1133 PM EDT THU AUG 16 2012 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-180345- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 1133 PM EDT THU AUG 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.